MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported they found 3 blunt tip cannulas with mold inside.
 
Additional Manufacturer Narrative
Additional information d 4: added lot number.The device history record (dhr) for the reported lot indicates that no issues were found in visual and physical samples inspected from the lot.A non conformance for inclusions was generated for the plastic components used for the device.A review of corrective and preventative maintenance records and calibration records were reviewed and there were no issues.There were no samples returned with this complaint however a picture that was submitted by the customer exhibited dark spots on the smarttip cannula.The failure was confirmed.Based on the review of the dhrs and the corresponding picture, the failure identified as mold is in fact inclusions of burnt acrylic plastic embedded into the cannula due to extended heating of the product during the molding process.A review of the molding process did not find any deviation within the temperature reaching outside of validated parameter.The most likely root cause was prolonged downtime where the material was subjected to this heat causing the inclusions.The brown discoloration also found in the cannula supports this as this browning affect is the first stage of temperature impact.As this issue was identified in the assembly process the most likely failure was due to incomplete containment of the defective product.The investigation did not identify a systemic issue with the product or process and no trend exists for the failure mode.Therefore, a corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9202140
Report Number1017768-2019-00697
Device Sequence Number10874380
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number923832
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date02/03/2020
Patient Sequence Number1